MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER
Model Number 5638
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One-unit of turnpike lp was returned to vsi for evaluation.On inspecting the returned product, blood particulates were found along the length of the catheter.The turnpike was intact on the guidewire and could not be removed.Tip damage of the turnpike was confirmed.The tip sheared off and was caught on the guidewire.The distal end of the catheter had a small wrinkle.The shaft of the catheter had a wavy appearance which was noted at 20cm from the tip.This indicated torqueing of the catheter pushed against resistance.The damage from over torqueing caused the inner diameter (id) of the catheter to collapse and lock down on the wire.The measurements of the turnpike catheter were taken, the catheter met specifications and no other damage was noted.The manufacturing records associated with lot was reviewed, there were no non-conformances related to this lot therefore, supporting the device met material, assembly and performance specifications.Based on the information and return product evaluation, the most likely root cause was operational context and/or unintended use error.
 
Event or Problem Description
It was reported that the device failed to perform its function.No further complications were reported.Additional information was received 26feb2020: the event occurred during cx cto re-canalization (in-stent restenosis) without any actual feedback (no resistance) during torqueing and the micro-catheter (mc) got stuck inside turnpike lp.There was no possibility to move wire inside mc and finally both devices (wire with mc) had to be removed from the vessel.After visual inspection catheter was twisted around wire.The main point was no perceptible resistance when mc got stuck and started to twist.No further complications were reported.Manufacturer investigation was performed on 16mar2020 and it was noted that there was tip damage/separation.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis, mn
MDR Report Key9878533
Report Number2134812-2020-00028
Device Sequence Number16960852
Product Code DQY
UDI-Device Identifier30841156100685
UDI-Public(01)30841156100685
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2021
Device Model Number5638
Device Lot Number659503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2020
Initial Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight67